Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 13, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Jan 22, 2009, 1:43 PM EST for 7 counties in Florida. It took effect at Jan 23, 2009, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2009, 1:43 PM EST (18:43 UTC)
- In effect from
- Jan 23, 2009, 11:00 AM EST
- Expired
- Jan 23, 2009, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3199 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 221843 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 143 PM EST THU JAN 22 2009 FLZ040-230645- /O.UPG.KJAX.FW.A.0012.090123T1700Z-090123T2300Z/ /O.NEW.KJAX.FW.W.0013.090123T1600Z-090124T0000Z/ /O.CON.KJAX.FW.W.0012.000000T0000Z-090123T0000Z/ MARION- 143 PM EST THU JAN 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR CRITICALLY LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY FOR CRITICALLY LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. ON FRIDAY...HIGH PRESSURE OVER CENTRAL FLORIDA WILL MAINTAIN VERY DRY CONDITIONS. MINIMUM RH VALUES WILL FALL TO NEAR 20 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ030>032-035>037-230645- /O.UPG.KJAX.FW.A.0012.090123T1700Z-090123T2300Z/ /O.NEW.KJAX.FW.W.0013.090123T1700Z-090123T2300Z/ /O.CON.KJAX.FW.W.0012.000000T0000Z-090122T2300Z/ UNION-BRADFORD-CLAY-GILCHRIST-ALACHUA-PUTNAM- 143 PM EST THU JAN 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON FOR LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST FRIDAY FOR LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. ON FRIDAY...ALTHOUGH MOISTURE LEVELS WILL REBOUND SOME...FIVE TO SIX HOURS OF LOW RH VALUES ARE EXPECTED WITH THE MINIMUM RH NEAR 25 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ033-038-230645- /O.UPG.KJAX.FW.A.0012.090123T1700Z-090123T2300Z/ /O.NEW.KJAX.FW.W.0013.090123T1700Z-090123T2300Z/ /O.CON.KJAX.FW.W.0012.000000T0000Z-090122T2200Z/ ST JOHNS-FLAGLER- 143 PM EST THU JAN 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST FRIDAY FOR LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. ON FRIDAY...ALTHOUGH MOISTURE LEVELS WILL REBOUND SOME...FOUR TO FIVE HOURS OF LOW RH VALUES IS EXPECTED AWAY FROM THE COAST. MINIMUM RH WILL BE 25 TO 30 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ020>025-230645- /O.NEW.KJAX.FW.W.0013.090123T1700Z-090123T2300Z/ /O.CON.KJAX.FW.W.0012.000000T0000Z-090122T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL- 143 PM EST THU JAN 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON FOR LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST FRIDAY FOR LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. ON FRIDAY...ALTHOUGH MOISTURE LEVELS WILL REBOUND SOME...FOUR TO FIVE HOURS OF LOW RH VALUES ARE EXPECTED. MINIMUM RH WILL FALL TO 25 TO 30 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MKT
3 follow-up statements
000 WWUS82 KJAX 222353 AAA RFWJAX RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 653 PM EST THU JAN 22 2009 FLZ040-231200- /O.EXP.KJAX.FW.W.0012.000000T0000Z-090123T0000Z/ /O.CON.KJAX.FW.W.0013.090123T1600Z-090124T0000Z/ MARION- 653 PM EST THU JAN 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY... ...RED FLAG WARNING WILL EXPIRE AT 7 PM EST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM EST THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY. ON FRIDAY...HIGH PRESSURE OVER CENTRAL FLORIDA WILL MAINTAIN VERY DRY CONDITIONS AND ALSO SUPPORT WARMER AFTERNOON TEMPERATURES. MINIMUM RH VALUES WILL FALL TO NEAR 20 PERCENT WITH ABOUT SIX HOURS OF LOW RH VALUES EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ020>025-030>033-035>038-231200- /O.CON.KJAX.FW.W.0013.090123T1700Z-090123T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER- 653 PM EST THU JAN 22 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST FRIDAY. ON FRIDAY...ALTHOUGH MOISTURE LEVELS WILL REBOUND SOME...FIVE TO SIX HOURS OF LOW RH VALUES ARE EXPECTED WITH THE MINIMUM RH NEAR 25 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MKT/ARS
000 WWUS82 KJAX 230902 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 402 AM EST FRI JAN 23 2009 FLZ020>025-030>033-035>038-232300- /O.CON.KJAX.FW.W.0013.090123T1700Z-090123T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER- 402 AM EST FRI JAN 23 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON FOR LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON. FOUR TO SIX HOURS OF CRITICALLY LOW RH VALUES ARE EXPECTED WITH THE MINIMUM RH AROUND 30 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ040-240000- /O.CON.KJAX.FW.W.0013.090123T1600Z-090124T0000Z/ MARION- 402 AM EST FRI JAN 23 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING FOR LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING. HIGH PRESSURE OVER CENTRAL FLORIDA WILL MAINTAIN VERY DRY CONDITIONS AND ALSO SUPPORT WARMER AFTERNOON TEMPERATURES. MINIMUM RH VALUES WILL FALL TO NEAR 20 PERCENT WITH ABOUT SIX HOURS OF CRITICALLY LOW RH VALUES EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JDS
000 WWUS82 KJAX 240004 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 704 PM EST FRI JAN 23 2009 FLZ040-240115- /O.EXP.KJAX.FW.W.0013.000000T0000Z-090124T0000Z/ MARION- 704 PM EST FRI JAN 23 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jan 22, 9:22 AM EST, 4 hours 21 minutes earlier.
Area forecast discussion, Jan 22, 9:22 AM EST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
922 AM EST THU JAN 22 2009
.UPDATE...HIGH PRESSURE WAS IN IDEAL LOCATION OVERNIGHT FOR
RADIATIONAL COOLING TO PRODUCE BITTERLY COLD TEMPERATURES.
EXCEPTIONALLY LOW TEMPS BROKE NO RECORDS SINCE THEY WERE IN
COMPETITION WITH THE BIG CHILL OF 1985. TEMPS ARE WARMING FASTER
TODAY AND MOST AREAS HAVE RISEN ABOVE FREEZING AND ON THE WAY TO
MAXES IN THE 50S...WHICH COMBINED WITH VERY LIGHT WINDS AND SUNNY
SKIES WILL SEEM ALMOST BALMY. FORECAST IS ON TRACK.
&&
.AVIATION...VFR. HAZE AT CRG IS LIKELY DUE TO SHALLOW LAYER OF
SMOKE TRAPPED ON GROUND AND WILL DISSIPATE SOON.
&&
.MARINE...RATHER QUIET CONDITIONS OCCURRING AT THE BUOYS WITH
WINDS LESS THAN 10 KT FL WATERS AND GRAYS REEF STILL REPORTING
10-15KT. SEAS ARE RUNNING 2-4 FT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 57 27 68 43 / 0 0 0 10
SSI 53 37 63 48 / 0 0 0 0
JAX 57 27 68 41 / 0 0 0 0
SGJ 56 32 66 43 / 0 0 0 0
GNV 58 26 69 38 / 0 0 0 0
OCF 59 26 69 38 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EST THIS EVENING FOR MARION.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST FRIDAY FOR
ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
UNION.
FIRE WEATHER WATCH FRIDAY AFTERNOON FOR ALACHUA-BRADFORD-CLAY-
FLAGLER-GILCHRIST-MARION-PUTNAM-ST JOHNS-UNION.
RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-NASSAU-
PUTNAM-SUWANNEE-UNION.
RED FLAG WARNING UNTIL 5 PM EST THIS AFTERNOON FOR FLAGLER-ST
JOHNS.
GA...NONE.
AM...NONE.
&&
TRABERT/KERNSHazardous weather outlook, Jan 22, 9:10 AM EST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 910 AM EST THU JAN 22 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 910 AM EST THU JAN 22 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FREEZE WARNING IN EFFECT TONIGHT FOR NORTHEAST FLORIDA... DRY CONDITIONS WILL CONTINUE TO ENHANCE DANGEROUS FIRE CONDITIONS ACROSS NORTHEAST FLORIDA THIS AFTERNOON. TEMPERATURES WILL ONCE AGAIN FALL QUICKLY AFTER SUNSET WITH SUB- FREEZING TEMPERATURES EXPECTED AFTER MIDNIGHT THROUGH EARLY FRIDAY MORNING. TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE 25 TO 30 DEGREE RANGE AND A FREEZE WARNING IS IN EFFECT. AN INCREASE IN LOW LEVEL MOISTURE WILL ALLOW FOR A WIDESPREAD FROST EVENT AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AFTER A COLD AND FROSTY START EARLY FRIDAY TEMPERATURES WILL QUICKLY RISE ABOVE FREEZING DURING THE MID MORNING HOURS. DRY CONDITIONS WILL CONTINUE TO ENHANCE DANGEROUS FIRE CONDITIONS ACROSS NORTHEAST FLORIDA FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JCH/MKT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 12:32 AM EST | Freeze Warning | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 31 hr |
| Jan 22, 1:55 PM EST | Hard Freeze Warning | JAX | Gilchrist | 18 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.